June  2013, 6(3): 687-701. doi: 10.3934/dcdss.2013.6.687

Null controllability of degenerate parabolic equations in non divergence form via Carleman estimates

1. 

Dipartimento di Matematica, Università di Bari, Via E. Orabona 4, 70125 Bari

Received  April 2010 Revised  April 2011 Published  December 2012

We prove null controllability results for the one dimensional degenerate heat equation in non divergence form with a drift term and Neumann boundary conditions. To this aim we prove Carleman estimates for the associated adjoint problem. Some linear extensions are considered.
Citation: Genni Fragnelli. Null controllability of degenerate parabolic equations in non divergence form via Carleman estimates. Discrete and Continuous Dynamical Systems - S, 2013, 6 (3) : 687-701. doi: 10.3934/dcdss.2013.6.687
References:
[1]

F. Alabau-Boussouira, P. Cannarsa and G. Fragnelli, Carleman estimates for degenerate parabolic operators with applications to null controllability, J. Evol. Equ., 6 (2006), 161-204. doi: 10.1007/s00028-006-0222-6.

[2]

A. Bensoussan, G. Da Prato, M. C. Delfout and S. K. Mitter, "Representation and Control of Infinite Dimensional Systems," Systems and Control: Foundations and Applications, Birkhäuser, Boston, 1993.

[3]

V. Barbu, A. Favini and S. Romanelli, Degenerate evolution equations and regularity of their associated semigroups, Funkc. Eqv., 39 (1996), 421-448.

[4]

P. Cannarsa and G. Fragnelli, Null controllability of semilinear weakly degenerate parabolic equations in bounded domains, Electron. J. Differential Equations, 2006 (2006), 1-20.

[5]

P. Cannarsa, G. Fragnelli and D. Rocchetti, Controllability results for a class of one-dimensional degenerate parabolic problems in nondivergence form, J. Evol. Equ., 8 (2008), 583-616. doi: 10.1007/s00028-008-0353-34.

[6]

P. Cannarsa, G. Fragnelli and D. Rocchetti, Null controllability of degenerate parabolic operators with drift, Netw. Heterog. Media, 2 (2007), 693-713. doi: 10.3934/nhm.2007.2.695.

[7]

P. Cannarsa, G. Fragnelli and J. Vancostenoble, Linear degenerate parabolic equations in bounded domains: controllability and observability, IFIP Int. Fed. Inf. Process, 202 (2006), 163-173. Springer, New York. doi: 10.1007/0-387-33882-9_15.

[8]

P. Cannarsa, P. Martinez and J. Vancostenoble, Carleman estimates for a class of degenerate parabolic operators, SIAM J. Control Optim., 47 (2008), 1-19. doi: 10.1137/04062062X.

[9]

P. Cannarsa, P. Martinez and J. Vancostenoble, Carleman estimates and null controllability for boundary-degenerate parabolic operators, C. R. Acad. Sci. Paris, Ser. I, 347 (2009), 147-152. doi: 10.1016/j.crma.2008.12.011.

[10]

E. B. Davies, "Spectral Theory and Differential Operators," Cambridge Studies in Advanced Mathematics, 42. Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511623721.

[11]

K. J. Engel and R. Nagel, "One-Parameter Semigroups for Linear Evolution Equations," Springer-Verlag, New York, Berlin, Heidelberg, 1999.

[12]

H. O. Fattorini and D. L. Russell, Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Rational Mech. Anal., 43 (1971), 272-292.

[13]

H. O. Fattorini, "Infinite Dimensional Optimization and Control Theory," Encyclopedia of Mathematics and its Applications, 62. Cambridge University Press, Cambridge, 1999.

[14]

A. Favini, J. A. Goldstein and S. Romanelli, Analytic Semigroups on $L^p_\omega (0,1)$ Generated by Some Classes of Second Order Differential Operators, Taiwanese J. Math., 3 (1999), 181-210.

[15]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, Degenerate second order differential operators generating analytic semigroups in $L^p$ and $W^{1,p}$, Math. Nachr., 238 (2002), 78-102.

[16]

A. Favini and A. Yagi, "Degenerate Differential Equations in Banach Spaces," Monographs and Textbooks in Pure and Applied Mathematics, 215. Marcel Dekker, Inc., New York, 1999.

[17]

W. Feller, The parabolic differential equations and the associated semigroups of transformations, Ann. of Math. (2), 55 (1952), 468-519.

[18]

W. Feller, Diffusion processes in one dimension, Trans. Amer. Math. Soc., 77 (1954), 1-31.

[19]

E. Fernández-Cara and E. Zuazua, Null and approximate controllability for weakly blowing up semilinear heat equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 17 (2000), 583-616. doi: 10.1016/S0294-1449(00)00117-7.

[20]

A. V. Fursikov and O. Yu. Imanuvilov, "Controllability of Evolution Equations," Lecture Notes Series, 34. Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996.

[21]

J. A. Goldstein, R. M. Mininni and S. Romanelli, A new explicit formula for the solution of the Black-Merton-Scholes equation, Infinite Dimensional Stochastic Analysis. Quantum Probab. White Noise Anal., World Sci. Publ., Hackensack, NJ, 22 (2008), 226-235. doi: 10.1142/9789812779557_0013.

[22]

S. Karlin and H. M. Taylor, "A Second Course in Stochastic Processes," Academic Press, Inc. (Harcourt Brace Jovanovich, Publishers), New York-London, 1981.

[23]

G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Comm. Partial Differential Equations, 20 (1995), 335-356. doi: 10.1080/03605309508821097.

[24]

P. Mandl, "Analytical Treatment of One-Dimensional Markov Processes," Die Grundlehren der mathematischen Wissenschaften, 151 Academia Publishing House of the Czechoslovak Academy of Sciences, Prague; Springer-Verlag New York Inc., New York, 1968.

[25]

P. Martinez and J. Vancostenoble, Carleman estimates for one-dimensional degenerate heat equations, J. Evol. Equ., 6 (2006), 325-362. doi: 10.1007/s00028-006-0214-6.

[26]

P. Martinez, J. P. Raymond and J. Vancostenoble, Regional null controllability of a linearized Crocco-type equation, SIAM J. Control Optim., 42 (2003), 709-728. doi: 10.1137/S0363012902403547.

[27]

G. Metafune and D. Pallara, Trace formulas for some singular differential operators and applications, Math. Nachr., 211 (2000), 127-157.

[28]

S. Micu and E. Zuazua, On the lack of null controllability of the heat equation on the half-space, Port. Math. (N.S.), 58 (2001), 1-24.

[29]

S. Micu and E. Zuazua, On the lack of null controllability of the heat equation on the half-line, Trans. Amer. Math. Soc., 353 (2001), 1635-1659. doi: 10.1090/S0002-9947-00-02665-9.

[30]

R. M. Mininni and S. Romanelli, Martingale estimating functions for Feller diffusion processes generated by degenerate elliptic operators, J. Concr. Appl. Math., 1 (2003), 191-216.

[31]

D. L. Russell, Controllability and stabilizability theorems for linear partial differential equations: recent progress and open questions, SIAM Rev., 20 (1978), 639-739. doi: 10.1137/1020095.

[32]

N. Shimakura, "Partial Differential Operators of Elliptic Type," Translations of Mathematical Monographs, 99. American Mathematical Society, Providence, RI, 1992.

[33]

D. Tataru, Carleman estimates, unique continuation and controllability for anizotropic PDE's, Contemp. Math., 209 (1997), 267-279. doi: 10.1090/conm/209/02771.

show all references

References:
[1]

F. Alabau-Boussouira, P. Cannarsa and G. Fragnelli, Carleman estimates for degenerate parabolic operators with applications to null controllability, J. Evol. Equ., 6 (2006), 161-204. doi: 10.1007/s00028-006-0222-6.

[2]

A. Bensoussan, G. Da Prato, M. C. Delfout and S. K. Mitter, "Representation and Control of Infinite Dimensional Systems," Systems and Control: Foundations and Applications, Birkhäuser, Boston, 1993.

[3]

V. Barbu, A. Favini and S. Romanelli, Degenerate evolution equations and regularity of their associated semigroups, Funkc. Eqv., 39 (1996), 421-448.

[4]

P. Cannarsa and G. Fragnelli, Null controllability of semilinear weakly degenerate parabolic equations in bounded domains, Electron. J. Differential Equations, 2006 (2006), 1-20.

[5]

P. Cannarsa, G. Fragnelli and D. Rocchetti, Controllability results for a class of one-dimensional degenerate parabolic problems in nondivergence form, J. Evol. Equ., 8 (2008), 583-616. doi: 10.1007/s00028-008-0353-34.

[6]

P. Cannarsa, G. Fragnelli and D. Rocchetti, Null controllability of degenerate parabolic operators with drift, Netw. Heterog. Media, 2 (2007), 693-713. doi: 10.3934/nhm.2007.2.695.

[7]

P. Cannarsa, G. Fragnelli and J. Vancostenoble, Linear degenerate parabolic equations in bounded domains: controllability and observability, IFIP Int. Fed. Inf. Process, 202 (2006), 163-173. Springer, New York. doi: 10.1007/0-387-33882-9_15.

[8]

P. Cannarsa, P. Martinez and J. Vancostenoble, Carleman estimates for a class of degenerate parabolic operators, SIAM J. Control Optim., 47 (2008), 1-19. doi: 10.1137/04062062X.

[9]

P. Cannarsa, P. Martinez and J. Vancostenoble, Carleman estimates and null controllability for boundary-degenerate parabolic operators, C. R. Acad. Sci. Paris, Ser. I, 347 (2009), 147-152. doi: 10.1016/j.crma.2008.12.011.

[10]

E. B. Davies, "Spectral Theory and Differential Operators," Cambridge Studies in Advanced Mathematics, 42. Cambridge University Press, Cambridge, 1995. doi: 10.1017/CBO9780511623721.

[11]

K. J. Engel and R. Nagel, "One-Parameter Semigroups for Linear Evolution Equations," Springer-Verlag, New York, Berlin, Heidelberg, 1999.

[12]

H. O. Fattorini and D. L. Russell, Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Rational Mech. Anal., 43 (1971), 272-292.

[13]

H. O. Fattorini, "Infinite Dimensional Optimization and Control Theory," Encyclopedia of Mathematics and its Applications, 62. Cambridge University Press, Cambridge, 1999.

[14]

A. Favini, J. A. Goldstein and S. Romanelli, Analytic Semigroups on $L^p_\omega (0,1)$ Generated by Some Classes of Second Order Differential Operators, Taiwanese J. Math., 3 (1999), 181-210.

[15]

A. Favini, G. R. Goldstein, J. A. Goldstein and S. Romanelli, Degenerate second order differential operators generating analytic semigroups in $L^p$ and $W^{1,p}$, Math. Nachr., 238 (2002), 78-102.

[16]

A. Favini and A. Yagi, "Degenerate Differential Equations in Banach Spaces," Monographs and Textbooks in Pure and Applied Mathematics, 215. Marcel Dekker, Inc., New York, 1999.

[17]

W. Feller, The parabolic differential equations and the associated semigroups of transformations, Ann. of Math. (2), 55 (1952), 468-519.

[18]

W. Feller, Diffusion processes in one dimension, Trans. Amer. Math. Soc., 77 (1954), 1-31.

[19]

E. Fernández-Cara and E. Zuazua, Null and approximate controllability for weakly blowing up semilinear heat equations, Ann. Inst. H. Poincaré Anal. Non Linéaire, 17 (2000), 583-616. doi: 10.1016/S0294-1449(00)00117-7.

[20]

A. V. Fursikov and O. Yu. Imanuvilov, "Controllability of Evolution Equations," Lecture Notes Series, 34. Seoul National University, Research Institute of Mathematics, Global Analysis Research Center, Seoul, 1996.

[21]

J. A. Goldstein, R. M. Mininni and S. Romanelli, A new explicit formula for the solution of the Black-Merton-Scholes equation, Infinite Dimensional Stochastic Analysis. Quantum Probab. White Noise Anal., World Sci. Publ., Hackensack, NJ, 22 (2008), 226-235. doi: 10.1142/9789812779557_0013.

[22]

S. Karlin and H. M. Taylor, "A Second Course in Stochastic Processes," Academic Press, Inc. (Harcourt Brace Jovanovich, Publishers), New York-London, 1981.

[23]

G. Lebeau and L. Robbiano, Contrôle exact de l'équation de la chaleur, Comm. Partial Differential Equations, 20 (1995), 335-356. doi: 10.1080/03605309508821097.

[24]

P. Mandl, "Analytical Treatment of One-Dimensional Markov Processes," Die Grundlehren der mathematischen Wissenschaften, 151 Academia Publishing House of the Czechoslovak Academy of Sciences, Prague; Springer-Verlag New York Inc., New York, 1968.

[25]

P. Martinez and J. Vancostenoble, Carleman estimates for one-dimensional degenerate heat equations, J. Evol. Equ., 6 (2006), 325-362. doi: 10.1007/s00028-006-0214-6.

[26]

P. Martinez, J. P. Raymond and J. Vancostenoble, Regional null controllability of a linearized Crocco-type equation, SIAM J. Control Optim., 42 (2003), 709-728. doi: 10.1137/S0363012902403547.

[27]

G. Metafune and D. Pallara, Trace formulas for some singular differential operators and applications, Math. Nachr., 211 (2000), 127-157.

[28]

S. Micu and E. Zuazua, On the lack of null controllability of the heat equation on the half-space, Port. Math. (N.S.), 58 (2001), 1-24.

[29]

S. Micu and E. Zuazua, On the lack of null controllability of the heat equation on the half-line, Trans. Amer. Math. Soc., 353 (2001), 1635-1659. doi: 10.1090/S0002-9947-00-02665-9.

[30]

R. M. Mininni and S. Romanelli, Martingale estimating functions for Feller diffusion processes generated by degenerate elliptic operators, J. Concr. Appl. Math., 1 (2003), 191-216.

[31]

D. L. Russell, Controllability and stabilizability theorems for linear partial differential equations: recent progress and open questions, SIAM Rev., 20 (1978), 639-739. doi: 10.1137/1020095.

[32]

N. Shimakura, "Partial Differential Operators of Elliptic Type," Translations of Mathematical Monographs, 99. American Mathematical Society, Providence, RI, 1992.

[33]

D. Tataru, Carleman estimates, unique continuation and controllability for anizotropic PDE's, Contemp. Math., 209 (1997), 267-279. doi: 10.1090/conm/209/02771.

[1]

El Mustapha Ait Ben Hassi, Farid Ammar khodja, Abdelkarim Hajjaj, Lahcen Maniar. Carleman Estimates and null controllability of coupled degenerate systems. Evolution Equations and Control Theory, 2013, 2 (3) : 441-459. doi: 10.3934/eect.2013.2.441

[2]

Judith Vancostenoble. Improved Hardy-Poincaré inequalities and sharp Carleman estimates for degenerate/singular parabolic problems. Discrete and Continuous Dynamical Systems - S, 2011, 4 (3) : 761-790. doi: 10.3934/dcdss.2011.4.761

[3]

J. Carmelo Flores, Luz De Teresa. Null controllability of one dimensional degenerate parabolic equations with first order terms. Discrete and Continuous Dynamical Systems - B, 2020, 25 (10) : 3963-3981. doi: 10.3934/dcdsb.2020136

[4]

Piermarco Cannarsa, Genni Fragnelli, Dario Rocchetti. Null controllability of degenerate parabolic operators with drift. Networks and Heterogeneous Media, 2007, 2 (4) : 695-715. doi: 10.3934/nhm.2007.2.695

[5]

Farid Ammar Khodja, Cherif Bouzidi, Cédric Dupaix, Lahcen Maniar. Null controllability of retarded parabolic equations. Mathematical Control and Related Fields, 2014, 4 (1) : 1-15. doi: 10.3934/mcrf.2014.4.1

[6]

Lahcen Maniar, Martin Meyries, Roland Schnaubelt. Null controllability for parabolic equations with dynamic boundary conditions. Evolution Equations and Control Theory, 2017, 6 (3) : 381-407. doi: 10.3934/eect.2017020

[7]

Lydia Ouaili. Minimal time of null controllability of two parabolic equations. Mathematical Control and Related Fields, 2020, 10 (1) : 89-112. doi: 10.3934/mcrf.2019031

[8]

Brahim Allal, Abdelkarim Hajjaj, Lahcen Maniar, Jawad Salhi. Null controllability for singular cascade systems of $ n $-coupled degenerate parabolic equations by one control force. Evolution Equations and Control Theory, 2021, 10 (3) : 545-573. doi: 10.3934/eect.2020080

[9]

Thuy N. T. Nguyen. Carleman estimates for semi-discrete parabolic operators with a discontinuous diffusion coefficient and applications to controllability. Mathematical Control and Related Fields, 2014, 4 (2) : 203-259. doi: 10.3934/mcrf.2014.4.203

[10]

Enrique Fernández-Cara, Luz de Teresa. Null controllability of a cascade system of parabolic-hyperbolic equations. Discrete and Continuous Dynamical Systems, 2004, 11 (2&3) : 699-714. doi: 10.3934/dcds.2004.11.699

[11]

Lin Yan, Bin Wu. Null controllability for a class of stochastic singular parabolic equations with the convection term. Discrete and Continuous Dynamical Systems - B, 2022, 27 (6) : 3213-3240. doi: 10.3934/dcdsb.2021182

[12]

Piermarco Cannarsa, Patrick Martinez, Judith Vancostenoble. Persistent regional null contrillability for a class of degenerate parabolic equations. Communications on Pure and Applied Analysis, 2004, 3 (4) : 607-635. doi: 10.3934/cpaa.2004.3.607

[13]

Lingyang Liu, Xu Liu. Controllability and observability of some coupled stochastic parabolic systems. Mathematical Control and Related Fields, 2018, 8 (3&4) : 829-854. doi: 10.3934/mcrf.2018037

[14]

Morteza Fotouhi, Leila Salimi. Controllability results for a class of one dimensional degenerate/singular parabolic equations. Communications on Pure and Applied Analysis, 2013, 12 (3) : 1415-1430. doi: 10.3934/cpaa.2013.12.1415

[15]

El Mustapha Ait Ben Hassi, Mohamed Fadili, Lahcen Maniar. Controllability of a system of degenerate parabolic equations with non-diagonalizable diffusion matrix. Mathematical Control and Related Fields, 2020, 10 (3) : 623-642. doi: 10.3934/mcrf.2020013

[16]

Brahim Allal, Abdelkarim Hajjaj, Jawad Salhi, Amine Sbai. Boundary controllability for a coupled system of degenerate/singular parabolic equations. Evolution Equations and Control Theory, 2021  doi: 10.3934/eect.2021055

[17]

Farid Ammar Khodja, Franz Chouly, Michel Duprez. Partial null controllability of parabolic linear systems. Mathematical Control and Related Fields, 2016, 6 (2) : 185-216. doi: 10.3934/mcrf.2016001

[18]

Enrique Fernández-Cara, Manuel González-Burgos, Luz de Teresa. Null-exact controllability of a semilinear cascade system of parabolic-hyperbolic equations. Communications on Pure and Applied Analysis, 2006, 5 (3) : 639-658. doi: 10.3934/cpaa.2006.5.639

[19]

Larbi Berrahmoune. Null controllability for distributed systems with time-varying constraint and applications to parabolic-like equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (8) : 3275-3303. doi: 10.3934/dcdsb.2020062

[20]

Emmanuele DiBenedetto, Ugo Gianazza and Vincenzo Vespri. Intrinsic Harnack estimates for nonnegative local solutions of degenerate parabolic equations. Electronic Research Announcements, 2006, 12: 95-99.

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (142)
  • HTML views (0)
  • Cited by (9)

Other articles
by authors

[Back to Top]